Oklahoma, 2005

Flooding in Oklahoma, June 18 to 19, 2005

June 18 to 19, 2005 · NWS OUN · 3 events in 3 counties and zones

3 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 9:04 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 18, 9:04 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1004 AM CDT SAT JUN 18 2005

.UPDATE...
SLIGHT CHANGES WERE MADE TO GRIDS TODAY TO INCREASE WINDS IN THE
WESTERN HALF AND MATCH OVERCAST CLEARNING TRENDS IN THE SOUTHEAST
AND NORTHWEST.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jun 18, 11:00 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 18 2005

OKZ004>048-050>052-TXZ083>090-191200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
UPPER-LEVEL HIGH PRESSURE WILL BUILD OVER TEXAS AND OKLAHOMA TODAY
RESULTING IN A STRENGTHENING CAP WHICH SHOULD PREVENT ANY
THUNDERSTORMS FROM DEVELOPING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Harper

When
June 18, 12:30 PM CST to June 19, 9:30 PM CST
Where
Harper forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

The Cimarron River basin in northwestern and central Oklahoma was visited again by minor to moderate flooding from near Buffalo downstream to near Dover after two more days of thunderstorms and heavy rainfall plagued the region. A slow-moving supercell thunderstorm that remained nearly stationary over the Cimarron River in northwestern Harper County dropped 3+-inch amounts of rainfall in the area. The high flows from the Cimarron in this area and portions of southwestern Kansas eventually traveled downstream and brought a crest above flood stage at the river gage site near Buffalo, OK. The Cimarron River near Buffalo crested at 6.1 feet, 0.1 feet above flood stage, at 2:30 am CST on June 19, and remained above flood stage from 3:15 pm CST on June 18 to 11:30 am CST on June 19.Flood flows on the Cimarron River near the Waynoka area moved downstream, and combined with local runoff in central Oklahoma to produce minor flooding near Okeene and Dover. River levels slightly above bankfull were observed on the Cimarron River near Okeene during the daylight hours on June 18. In addition, the Cimarron River near Dover crested at 17.6 feet, 0.6 feet above flood stage, at 4:30 am CST on June 19, and remained in flood from 12:30 pm CST on June 18 until 12:30 pm on June 19.

Flood, Blaine

When
June 18, 12:30 PM CST to June 19, 9:30 PM CST
Where
Blaine forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.533, -98.000

Flood, Kingfisher

When
June 18, 12:30 PM CST to June 19, 9:30 PM CST
Where
Kingfisher forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456821, 5456822, 5456823.